Alert archive / Mississippi / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 138, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 17, 2016, 3:53 PM CDT for Covington County, Jefferson Davis County, Mississippi. It was in force for 38 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 17, 2016, 3:53 PM CDT (20:53 UTC)
- Expired
- Mar 17, 2016, 4:31 PM CDT
- In force
- 38 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 2.5 in
- Wind
- 60.0 mph
The radar
The Jackson/Brandon,MS radar (KDGX), 76 km from the middle of the area, began a volume at 20:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 4:00 PM CDT | TSTM WND DMG | 3 Ese Prentiss, MS | TREE DOWN ON EAST ST. STEPHENS ROAD AND BLOCKED THE ROAD. |
| Mar 17, 4:00 PM CDT | HAIL 1 | Prentiss, MS | AT LEAST QUARTER SIZE HAIL FELL. PICTURE VIA BROADCAST MEDIA SOCIAL MEDIA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 1:19 PM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.9 hours before the alert went out and 82 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171
WUUS54 KJAN 172053
SVRJAN
MSC031-065-172200-
/O.NEW.KJAN.SV.W.0138.160317T2053Z-160317T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
353 PM CDT THU MAR 17 2016
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COVINGTON COUNTY IN SOUTHEASTERN MISSISSIPPI...
NORTHERN JEFFERSON DAVIS COUNTY IN SOUTH CENTRAL MISSISSIPPI...
* UNTIL 500 PM CDT
* AT 352 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SILVER
CREEK...OR 7 MILES NORTHWEST OF PROGRESS...MOVING EAST AT 25 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
PRENTISS AROUND 410 PM CDT.
CARSON AND CLEM AROUND 425 PM CDT.
LONE STAR AROUND 430 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3155 8998 3171 8997 3174 8961 3151 8962
TIME...MOT...LOC 2052Z 267DEG 22KT 3161 9001
HAIL...2.50IN
WIND...60MPH
$$
DL4 follow-up statements
775
WWUS54 KJAN 172104
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
404 PM CDT THU MAR 17 2016
MSC031-065-172200-
/O.CON.KJAN.SV.W.0138.000000T0000Z-160317T2200Z/
COVINGTON MS-JEFFERSON DAVIS MS-
404 PM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN COVINGTON AND NORTHERN JEFFERSON DAVIS COUNTIES...
AT 402 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED JUST NORTHWEST OF
PRENTISS...OR 17 MILES SOUTH OF PINOLA...MOVING EAST AT 25 MPH.
HAZARD...TENNIS BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS. AT 355 PM...A ROOF WAS DAMAGED AT
A LUMBER YARD AND LARGE HAIL WAS FALLING IN SILVER CREEK.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
THIS SEVERE STORM WILL BE NEAR...
PRENTISS AROUND 410 PM CDT.
CARSON AROUND 420 PM CDT.
CLEM AROUND 425 PM CDT.
LONE STAR AROUND 430 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3155 8998 3171 8997 3174 8961 3151 8962
TIME...MOT...LOC 2102Z 265DEG 22KT 3163 8993
HAIL...2.50IN
WIND...60MPH
$$
DL033
WWUS54 KJAN 172113
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
413 PM CDT THU MAR 17 2016
MSC031-065-172200-
/O.CON.KJAN.SV.W.0138.000000T0000Z-160317T2200Z/
COVINGTON MS-JEFFERSON DAVIS MS-
413 PM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN COVINGTON AND CENTRAL JEFFERSON DAVIS COUNTIES...
AT 413 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER PRENTISS...OR
17 MILES WEST OF COLLINS...MOVING EAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...TRAINED WEATHER SPOTTERS.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRENTISS...CARSON...LONE STAR AND CLEM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3155 8998 3171 8993 3174 8961 3151 8962
TIME...MOT...LOC 2113Z 267DEG 22KT 3163 8985
HAIL...1.50IN
WIND...60MPH
$$
DL289
WWUS54 KJAN 172122
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
422 PM CDT THU MAR 17 2016
MSC031-065-172200-
/O.CON.KJAN.SV.W.0138.000000T0000Z-160317T2200Z/
COVINGTON MS-JEFFERSON DAVIS MS-
422 PM CDT THU MAR 17 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR NORTHWESTERN COVINGTON AND CENTRAL JEFFERSON DAVIS COUNTIES...
AT 421 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER LONE STAR...OR
13 MILES WEST OF COLLINS...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...TRAINED WEATHER SPOTTERS. LAWRENCE COUNTY EMERGENCY
MANAGEMENT REPORTED NUMEROUS TREES DOWNED AND LARGE HAIL AS THIS
STORM MOVED ACROSS LAWRENCE COUNTY.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
PRENTISS...CLEM AND LONE STAR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3157 8992 3171 8990 3174 8961 3155 8962
TIME...MOT...LOC 2121Z 264DEG 23KT 3164 8978
HAIL...1.00IN
WIND...60MPH
$$
DL684
WWUS54 KJAN 172131
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
431 PM CDT THU MAR 17 2016
MSC031-065-172141-
/O.CAN.KJAN.SV.W.0138.000000T0000Z-160317T2200Z/
COVINGTON MS-JEFFERSON DAVIS MS-
431 PM CDT THU MAR 17 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COVINGTON AND
CENTRAL JEFFERSON DAVIS COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER SMALL HAIL....
GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FOR
SOUTHEASTERN MISSISSIPPI.
LAT...LON 3157 8992 3171 8990 3174 8961 3155 8962
TIME...MOT...LOC 2129Z 267DEG 22KT 3164 8971
$$
DLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 11:39 AM CDT, 4 hours 14 minutes earlier.
Area forecast discussion, Mar 17, 11:39 AM CDT, 4 hours 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1139 AM CDT THU MAR 17 2016 .UPDATE...MORNING SURFACE ANALYSIS HAD THE STALLED FRONT ALONG THE HWY 84 CORRIDOR THEN EXTENDING NORTHWEST INTO NORTHEAST TEXAS. A SURFACE RIDGE WAS ALSO NOTED ACROSS NORTHERN ARKANSAS AND TENNESSEE. THE NORTHEAST TO EAST LOW LEVEL WINDS AROUND THE SURFACE RIDGE WERE HELPING TO MAINTAIN UPPER 30 DEW POINTS OVER THE NORTHERN THIRD OF OUR CWA WITH LOWER 40 DEW POINTS SOUTH TO INTERSTATE 20. SOUTH OF THE STALLED FRONT AT NATCHEZ TO HATTIESBURG DEW POINTS WERE IN THE MID 60S. THIS BOUNDARY WILL SERVE AS A FOCUS FOR CONVECTION TODAY AND HAS ALREADY LED TO ISOLATED THUNDERSTORMS ACROSS OUR SOUTH. WITH STEEP LAPSE RATES OVER OUR CWA...ANY STORMS THAT DEVELOP WILL HAVE THE POTENTIAL TO PRODUCE HAIL AND VERY LARGE HAIL. SO FAR...TENNIS BALL SIZED HAIL HAS BEEN THE LARGEST REPORTED. REGIONAL RADARS WERE INDICATING QUITE A BIT MORE CONVECTION OVER NORTHWEST LOUISIANA AND NORTHEAST TEXAS THAT WILL LIKELY SPREAD SOUTHEAST ACROSS OUR CWA THIS AFTERNOON. THE MOST LIKELY AREA TO SEE SEVERE STORMS THIS AFTERNOON AND EARLY EVENING IS ALONG OUR HIGHWAY 84 CORRIDOR BUT THE AREA SOUTH OF A LINE FROM BASTROP LOUISIANA TO JACKSON TO QUITMAN MAY SEE STORMS WITH HAIL AS WELL. /22/ && .AVIATION...VFR FLIGHT CATEGORIES WERE PREVAILING THIS MORNING BUT AN ISOLD TSRA WAS NOTED SW OF MEI AND HBG AT 1615Z. CLOUDS WL CONTINUE TO INCREASE ACROSS THE REGION THRU TONIGHT WITH ADDITIONAL SHOWERS AND THUNDERSTORMS...ESPECIALLY SOUTH OF THE INTERSTATE 20 CORRIDOR EXPECTED. THIS CONVECTION COULD BRIEFLY REDUCE FLIGHT CATEGORIES TO MVFR/IFR STATUS. MVFR CIGS WL THEN BE POSSIBLE TONIGHT INTO FRIDAY MORNING WITH ISOLD TO SCATTERED STORMS CONTINUING ACROSS THE REGION. WINDS TODAY WILL VARY FROM NORTHEAST TO EAST TODAY BETWEEN 4-9 KNOTS... AND REMAIN SUCH TONIGHT. /19/22/ && .PREV DISCUSSION... /ISSUED 407 AM CDT THU MAR 17 2016/ DISCUSSION...TODAY THROUGH FRIDAY NIGHT...AFTER A DRY PERIOD OF WEATHER ACROSS THE REGION THE PAST FEW DAYS...RAIN CHANCES CREEP BACK INTO THE FORECAST TODAY...WITH DECENT CHANCES CONTINUING THROUGHOUT THE SHORT TERM PERIOD. AS EXPECTED...THE FRONT THAT PUSHED THROUGH THE FORECAST AREA YESTERDAY...HAS BECOME QUASI- STATIONARY ACROSS SOUTH MISSISSIPPI AND CENTRAL LOUISIANA. OVER THE NEXT 48 HOURS...DESPITE WEAK AND VARYING NORTH TO EAST SURFACE FLOW CONTINUING TO PREVAIL ACROSS MUCH OF THE FORECAST AREA DURING THE PERIOD...INCREASING WEST TO SOUTHWEST FLOW IN THE LOW LEVELS OF THE ATMOSPHERE WILL RESULT IN INCREASING MOISTURE ALOFT. WHILE THIS IS HAPPENING...A SERIES OF WEAK DISTURBANCES EMBEDDED IN ZONAL MID-LEVEL FLOW WILL TREK EAST ACROSS THE REGION. THIS COMBINATION...IN ADDITION TO AN INCREASING SUBTROPICAL JET ALONG THE NORTH CENTRAL GULF COAST...WILL RESULT IN SCATTERED SHOWERS...ALONG WITH SOME THUNDERSTORMS...DEVELOPING IN WAVES AND MOVING OVER THE FORECAST AREA THROUGH AT LEAST FRIDAY NIGHT. IN ADDITION...A FEW SEVERE THUNDERSTORMS CAN'T BE RULED OUT BOTH TODAY AND FRIDAY FROM MIDDAY THROUGH EARLY EVENING. THIS WILL PARTICULARLY BE THE CASE ALONG AND SOUTH OF A WINNSBORO LOUISIANA TO CRYSTAL SPRINGS MISSISSIPPI TO LAUREL MISSISSIPPI LINE. DESPITE THE OVERALL LACK OF FORCING...THE FRONT WILL MEANDER ABOUT ACROSS THIS PORTION OF THE FORECAST AREA THROUGH THE PERIOD. ALTHOUGH OVERALL FORCING WILL REMAIN WEAK...THIS...IN ADDITION TO ADEQUATE DEEP LAYER SHEAR AND RATHER STEEP MID-LEVEL LAPSE RATES...COULD RESULT IN A FEW STORMS REACHING SEVERE LIMITS ALONG AND SOUTH OF THE FRONT WHERE THE ATMOSPHERE WILL BE MORE UNSTABLE. CURRENTLY...HAIL LOOKS TO BE THE PRIMARY CONCERN WITH STORMS...BUT DAMAGING WIND GUSTS WILL CERTAINLY BE A POSSIBILITY. IT'S ALSO WORTH NOTING...THAT DUE TO ALREADY WET GROUND CONDITIONS ACROSS THIS AREA...TREES WILL BE MORE SUSCEPTIBLE TO BEING UPROOTED BY LESSER WIND GUSTS...30-50 MPH...THAN THOSE OBSERVED IN SEVERE STORMS. A LIMITED THREAT FOR A FEW SEVERE STORMS WILL BE HIGHLIGHTED IN THIS MORNING'S HWO FOR BOTH TODAY AND FRIDAY. NORTH OF THE FRONT...ACTIVITY WILL BE MORE ELEVATED IN NATURE AND IN A LESS UNSTABLE ENVIRONMENT. STILL...A FEW THUNDERSTORMS CAN'T BE RULED OUT ALONG AND NORTH OF THE INTERSTATE 20 CORRIDOR. AS FAR AS TEMPERATURES ARE CONCERNED...LOOK FOR CONTINUED MILD CONDITIONS TODAY AND TONIGHT AS CLOUDS INCREASE THROUGH THE COURSE OF THE DAY. HIGHS THIS AFTERNOON WILL TOP OUT IN THE MIDDLE 70S...WHILE LOWS TONIGHT RANGE FROM THE LOWER 50S TO AROUND 60. SLIGHTLY COOLER TEMPERATURES LOOK ON TAP FOR FRIDAY. HIGHS FRIDAY AFTERNOON CURRENTLY LOOK TO RANGE FROM THE UPPER 60S TO MID 70S. LOWS FRIDAY NIGHT WILL RANGE FROM THE UPPER 40S TO UPPER 50S. /19/ SATURDAY THROUGH WEDNESDAY...SATURDAY WILL BE A TRANSITION DAY OVER THE CWA AS WE BEGIN FEELING THE AFFECTS OF THE MID LEVEL SYSTEM OVER THE OH VALLEY. WHILE WE WILL START OFF THE DAY WITH SCATTERED CONVECTION ASSOCIATED WITH THE STALLED BOUNDARY NEAR THE COAST... VEERING FLOW PATTERN WILL FINALLY GIVE THE COASTAL BOUNDARY A NUDGE OUT TO SEA TAKING THE CONVECTION WITH IT. A REINFORCEMENT OF LOW LEVEL DRY/COOL AIR WILL MOVE INTO THE CWA SATURDAY THROUGH SUNDAY RESULTING IN MARKEDLY COOLER TEMPERATURES. HIGHS IN THE 50S WILL BE COMMON SATURDAY AND SUNDAY AS MINS DROP INTO THE 30S. WHILE CAA WILL PRECLUDE FROST DEVELOPMENT SATURDAY NIGHT/SUNDAY MORNING...HIGH PRESSURE SETTLING OVER THE AREA SUNDAY NIGHT WILL SETUP CALM WINDS AND EXCELLENT RADIATIONAL COOLING CONDITIONS. FROST FORMATION WILL BE A DISTINCT POSSIBILITY WHERE TEMPS CAN FALL INTO THE MID 30S OR LOWER WHICH LOOKS TO OCCUR PRIMARILY OVER THE EAST. MID LEVEL RIDGING FROM THE WEST DURING THE FIRST PART OF NEXT WEEK WILL RESULT IN DRY WEATHER AND MODERATING TEMPERATURES./26/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 76 57 71 54 / 38 52 51 48 MERIDIAN 76 55 71 54 / 27 51 51 50 VICKSBURG 75 58 72 54 / 40 52 48 45 HATTIESBURG 77 60 73 58 / 60 60 63 57 NATCHEZ 76 61 73 54 / 55 59 60 56 GREENVILLE 74 53 68 49 / 20 39 39 35 GREENWOOD 76 52 69 49 / 17 32 40 35 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 19/26
Hazardous weather outlook, Mar 17, 3:40 PM CDT, 13 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 340 PM CDT THU MAR 17 2016 ARZ074-075-LAZ007>009-MSZ018-019-025>046-050>052-182045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- SCOTT-NEWTON-LAUDERDALE- 340 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...AND NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ015-016-MSZ047>049-055>058-182045- RICHLAND-MADISON LA-WARREN-HINDS-RANKIN-SIMPSON-SMITH-JASPER- CLARKE- 340 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH EARLY THIS EVENING A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL SIZED HAIL BEING THE MAIN THREAT ALONG WITH DAMAGING WINDS. MAIN TIMING IS UNTIL 8 PM. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. LAZ023-025-MSZ053-054-065-066-182045- FRANKLIN LA-TENSAS-CLAIBORNE-COPIAH-COVINGTON-JONES- 340 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THIS AFTERNOON THROUGH FRIDAY A FEW SEVERE STORMS WILL BE POSSIBLE TODAY WITH QUARTER TO GOLF BALL SIZED HAIL BEING THE MAIN THREAT ALONG WITH DAMAGING WINDS. MAIN TIMING IS UNTIL 8 PM. A FEW SEVERE STORMS WILL BE POSSIBLE ON FRIDAY WITH HAIL AND DAMAGING WINDS BEING THE RISK. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1,2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH FRIDAY. LAZ024-026-MSZ059>064-072>074-182045- CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-MARION-LAMAR-FORREST- 340 PM CDT THU MAR 17 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY SEVERE THUNDERSTORMS THREAT...ELEVATED TIMING...MAINLY THROUGH EARLY THIS EVENING SEVERE THUNDERSTORMS ARE EXPECTED ANYTIME THROUGH 8PM. LARGE HAIL TO GOLF BALL SIZE WITH SOME DAMAGING WIND POTENTIAL ARE THE MAIN THREATS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC= 1) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH FRIDAY. 21 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Mar 17, 3:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
322 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM TSTM WND DMG 2 N MOUND 32.36N 91.03W
03/17/2016 MADISON LA EMERGENCY MNGR
TREES DOWN ON HIGHWAY 602 EAST OF TALLULAH.
&&
DCOXLocal storm report, Mar 17, 3:23 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
323 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 2 N MOUND 32.36N 91.03W
03/17/2016 MADISON LA EMERGENCY MNGR
TREES DOWN ON HIGHWAY 602 EAST OF TALLULAH.
&&
DCOXLocal storm report, Mar 17, 3:29 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
329 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM TSTM WND DMG VICKSBURG 32.33N 90.87W
03/17/2016 WARREN MS LAW ENFORCEMENT
NUMEROUS TREES DOWN AND POWER OUTAGES IN VICKSBURG.
&&
DCOXLocal storm report, Mar 17, 3:30 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
330 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0322 PM HAIL VICKSBURG 32.33N 90.87W
03/17/2016 E0.50 INCH WARREN MS LAW ENFORCEMENT
QUARTER TO HALF INCH HAIL COVERING THE GROUND IN
VICKSBURG.
&&
DCOXSpecial weather statement, Mar 17, 3:33 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
333 PM CDT THU MAR 17 2016
MSZ072-073-172115-
MARION MS-LAMAR MS-
333 PM CDT THU MAR 17 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LAMAR AND EAST CENTRAL
MARION COUNTIES THROUGH 415 PM CDT...
AT 333 PM CDT...METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM
NEAR PINEBUR...OR 9 MILES EAST OF COLUMBIA...MOVING EAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HATTIESBURG AND WEST HATTIESBURG.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3127 8976 3139 8945 3135 8945 3135 8937
3125 8934 3116 8935 3114 8974
TIME...MOT...LOC 2033Z 257DEG 23KT 3123 8968
DLLocal storm report, Mar 17, 3:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
342 PM CDT THU MAR 17 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL FAYETTE 31.71N 91.06W
03/17/2016 E1.00 INCH JEFFERSON MS PUBLIC
QUARTER SIZE HAIL COVERING THE GROUND IN FAYETTE.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:16 AM CDT | Special Weather Statement | JAN | Franklin | 29 min |
| Mar 17, 8:30 AM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 60 min |
| Mar 17, 9:19 AM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Lincoln, Marion | 56 min |
| Mar 17, 9:23 AM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln, Simpson | 52 min |
| Mar 17, 10:10 AM CDT | Severe Thunderstorm Warning | JAN | Marion | 65 min |
| Mar 17, 10:17 AM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 58 min |
| Mar 17, 10:50 AM CDT | River Flood Warning | JAN | Claiborne, Jefferson, Warren | 5 days |
| Mar 17, 11:01 AM CDT | Severe Thunderstorm Warning | JAN | Lamar | 59 min |
| Mar 17, 11:11 AM CDT | Special Weather Statement | JAN | Jasper | 34 min |
| Mar 17, 11:32 AM CDT | Severe Thunderstorm Warning | JAN | Forrest | 58 min |
| Mar 17, 1:01 PM CDT | Special Weather Statement | JAN | Jefferson | 14 min |
| Mar 17, 1:05 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Jefferson | 40 min |
| Mar 17, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Jefferson, Lincoln | 60 min |
| Mar 17, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 53 min |
| Mar 17, 2:21 PM CDT | Special Weather Statement | JAN | Franklin | 24 min |
| Mar 17, 2:24 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lincoln | 66 min |
| Mar 17, 2:34 PM CDT | Special Weather Statement | JAN | Issaquena | 41 min |
| Mar 17, 2:50 PM CDT | Special Weather Statement | JAN | Jefferson | 40 min |
| Mar 17, 2:57 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Lawrence, Lincoln | 63 min |
| Mar 17, 2:58 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 47 min |
| Mar 17, 3:02 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 58 min |
| Mar 17, 3:07 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Claiborne, Jefferson | 53 min |
| Mar 17, 3:24 PM CDT | Severe Thunderstorm Warning | JAN | Adams, Jefferson | 51 min |
| Mar 17, 3:26 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Warren | 48 min |
| Mar 17, 3:33 PM CDT | Special Weather Statement | JAN | Lamar | 42 min |
| Mar 17, 3:42 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Mar 17, 3:47 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Franklin, Jefferson, Lincoln | 58 min |
| Mar 17, 3:58 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Mar 17, 4:09 PM CDT | Severe Thunderstorm Warning | JAN | Franklin, Lincoln | 66 min |
| Mar 17, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Adams | 29 min |
| Mar 17, 4:12 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 63 min |
| Mar 17, 4:26 PM CDT | Flash Flood Warning | JAN | Copiah, Lawrence, Lincoln | 2 hr |
| Mar 17, 4:32 PM CDT | Special Weather Statement | JAN | Covington | 43 min |
| Mar 17, 4:53 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 52 min |
| Mar 17, 5:00 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence, Marion | 30 min |
| Mar 17, 5:08 PM CDT | Special Weather Statement | JAN | Jones | 52 min |
| Mar 17, 5:12 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 48 min |
| Mar 17, 5:26 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 49 min |
| Mar 17, 5:36 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 39 min |
| Mar 17, 5:48 PM CDT | Special Weather Statement | JAN | Jones | 27 min |
| Mar 17, 5:56 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 64 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.